Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 226, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 9:52 AM EST for 5 counties in Georgia. It took effect at Dec 23, 2019, 1:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2019, 9:52 AM EST (14:52 UTC)
- In effect from
- Dec 23, 2019, 1:00 PM EST
- Expired
- Dec 25, 2019, 4:54 AM EST
- In force
- 40 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.20 ft at Dec 24, 2019, 9:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:41 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 23, 6:41 AM EST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 641 AM EST Mon Dec 23 2019 .PREV DISCUSSION... /issued 302 AM EST Mon Dec 23 2019/ SHORT TERM /Today through Tuesday/... Upper low very apparent on current regional radar mosaic along the extreme southern Alabama and Mississippi border. Surface reflection on latest analysis is further north and extends into south Central GA as well. Light to moderate rain continues to spread northward of this feature and impact most of the forecast area although drier air is beginning to move into portions of SW GA and into the local area. Continued windy conditions and will maintain Wind Advisory through 12Z. Likewise will hold onto Flood Watch given continued rains. For the remainder of today, upper low will finally begin to kick out and progress across the Florida panhandle. Coastal surface low will then take over and track up the Carolina coast. This will allow for a more NE trajectory to the surface flow and wrap around precip on the back side of the low. With influences from the upper low, this activity could be a little more showery in nature and will include in the latest grid set. Will still carry categorical pops for the eastern tier for most of the day, transitioning to likely pops late in the day. Ridging aloft finally takes over late Mon night into Tuesday allowing for drying conditions. Will be quite warm for Christmas Eve as well with temperatures in the mid to upper 60s areawide. There will be some residual cloudiness for the SE zones, but this too will exit the area during the afternoon hours resulting in mostly sunny skies. Deese LONG TERM /Tuesday Night through Sunday/... Quiet weather is expected Christmas eve and Christmas Day as high pressure moves to the area. A week cold front is forecast to move to the area over the weekend bringing a chance of light rain and showers, most so Saturday Night and Sunday. Instability is limited so thunderstorms are not expected at this time. Temperature are expected to be well above normal much of the long term period. BDL .AVIATION... 12Z UPDATE... There continues to be a mix of IFR and MVFR although most of this should transition to just IFR within the next few hours. Still looking at cigs going as low as OVC006 and persisting through the morning hours. Main change for this cycle has been to delay the improvement to MVFR and just keep conditions IFR for most all of today. Widespread -RA can be expected as well. ENE winds will remain gusty, particularly at ATL area sites. Gusts should gradually begin to taper through today. //ATL CONFIDENCE...12Z UPDATE... Medium on IFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 53 50 68 41 / 100 80 5 0 Atlanta 54 50 66 44 / 80 70 5 0 Blairsville 57 43 66 38 / 90 50 0 0 Cartersville 57 46 68 42 / 70 60 0 0 Columbus 57 52 70 46 / 60 70 5 0 Gainesville 54 49 66 42 / 100 70 0 0 Macon 57 51 69 42 / 70 80 20 0 Rome 57 46 67 42 / 80 50 0 0 Peachtree City 55 50 68 43 / 70 80 5 0 Vidalia 61 54 67 44 / 90 80 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford... Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hall...Hancock...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. Wind Advisory until 7 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Dawson...DeKalb...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Putnam...Rockdale...South Fulton... Spalding...Talbot...Taliaferro...Taylor...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walton...Warren...Washington... White...Wilkes...Wilkinson. && SHORT TERM...Deese LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Dec 23, 6:45 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 645 AM EST Mon Dec 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 645 AM EST Mon Dec 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A flood watch continues for central and portions of north Georgia through tonight. Refer to the flood watch / ATLFFAFFC / for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 8:05 PM EST | River Flood Warning | FFC | Dade | 32 hr |
| Dec 23, 9:32 AM EST | River Flood Warning | FFC | Dooly | 13 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.